Alert archive / Illinois / Tornado Warnings in 2013
Tornado Warning 83, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Nov 17, 2013, 2:06 PM CST for Gallatin County, Saline County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2013, 2:06 PM CST (20:06 UTC)
- Expired
- Nov 17, 2013, 2:30 PM CST
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Gallatin County, IL, Saline County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 10:43 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815
WFUS53 KPAH 172006
TORPAH
ILC059-165-172030-
/O.NEW.KPAH.TO.W.0083.131117T2006Z-131117T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
206 PM CST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN GALLATIN COUNTY IN SOUTHERN ILLINOIS...
SOUTHEASTERN SALINE COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 230 PM CST
* AT 203 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 8 MILES SOUTH OF HARRISBURG...AND MOVING EAST
AT 60 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
SHAWNEETOWN...EQUALITY...JUNCTION AND OLD SHAWNEETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3781 8808 3780 8807 3772 8809 3770 8813
3766 8816 3761 8814 3760 8815 3760 8854
3774 8853
TIME...MOT...LOC 2007Z 258DEG 53KT 3764 8844
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
379
WWUS53 KPAH 172018
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
218 PM CST SUN NOV 17 2013
ILC165-172028-
/O.CAN.KPAH.TO.W.0083.000000T0000Z-131117T2030Z/
SALINE IL-
218 PM CST SUN NOV 17 2013
...THE TORNADO WARNING FOR SOUTHEASTERN SALINE COUNTY IN SOUTHERN
ILLINOIS IS CANCELLED...
LAT...LON 3779 8807 3772 8809 3771 8812 3766 8816
3761 8815 3760 8815 3760 8837 3776 8837
3781 8808
TIME...MOT...LOC 2018Z 258DEG 53KT 3767 8824
$$
ILC059-172030-
/O.CON.KPAH.TO.W.0083.000000T0000Z-131117T2030Z/
GALLATIN IL-
218 PM CST SUN NOV 17 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN GALLATIN COUNTY
IN SOUTHERN ILLINOIS UNTIL 230 PM CST...
AT 217 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A LARGE
AND EXTREMELY DANGEROUS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
SHAWNEETOWN...AND MOVING EAST AT 60 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...BUSINESSES AND
VEHICLES IS LIKELY AND COMPLETE DESTRUCTION POSSIBLE. FLYING
DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS. EXPECT TREES TO
BE UPROOTED OR SNAPPED.
LOCATIONS IMPACTED INCLUDE...
SHAWNEETOWN AND OLD SHAWNEETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS DEVELOPING. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3779 8807 3772 8809 3771 8812 3766 8816
3761 8815 3760 8815 3760 8837 3776 8837
3781 8808
TIME...MOT...LOC 2018Z 258DEG 53KT 3767 8824
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 17, 1:32 PM CST, 34 minutes earlier.
Area forecast discussion, Nov 17, 1:32 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
132 PM CST Sun Nov 17 2013
.SHORT TERM...(This Evening through Tuesday Night)
ISSUED AT 116 PM CST SUN NOV 17 2013
Discrete supercells have developed as expected. The first bout is
generally within 3 squalls now making way across southern IL and
southeast MO. They are ahead of an advancing cold front, now
situated on the northwest doorstep of the FA. They encounter an
atmosphere destabilized thru the lower trop with strong rightward
turning hodographs. The Significant Tornado Parameter chart is
still bullseyed so no short term changes to the forecast are
necessary save for exact timing/movement of the aforementioned
features.
The front is still progged to make passage thru the entire FA by
early this evening. The Tor watch expires at 01Z, and convection
should be over by then, though an hour or two linger in the
farthest southeastern counties is not out of the question. High
gradient winds continue likewise and are being monitored closely
in case the Advisory needs even a temporary upgrade to Warning,
but for now that does not appear to be the case. There is some
concern that the last shift's abbreviated expiration at 5 pm may
not extend the Advisory long enough, as post frontal passage winds
were peaking close to 50 mph in the mixed down environment over
central MO. Will monitor this closely thru press time and may have
to extend it again but will try to avoid that flip if at all
possible.
The weather becomes tranquil post frontal passage and winds should
diminish a few hours afterwards.
.LONG TERM...(Wednesday through Sunday)
ISSUED AT 116 PM CST SUN NOV 17 2013
Dry and seasonably cool conditions are expected as a quasi zonal
upper flow pattern prevails for most of the period. Temps will average
several degrees below normal through the period with a reinforcing
shot of cool air coming later in the workweek into the early
weekend as height falls/upper troffiness begins to take hold.
That reinforcing shot aforementioned will accompany our next
chance of rain, which enters and departs the forecast Wednesday
and Saturday, respectively. Models remain in general agreement
that an inverted surface trough will develop over the Plains, and
a low pressure center will likely develop along the trough and
then move eastward toward us. While this system remains several
days away, the models still show the low tracking near or just
south of the Lower Ohio Valley. This would keep a cool and moist
east to northeast flow over our region for much of the time
period.
Once the system moves to our east Saturday...a north wind
flow of colder air is expected as upper height falls occur amidst
h5 troffing over the Ohio valley. Rainfall amounts are not likely
to be heavy with this system.
&&
.AVIATION...
ISSUED AT 116 PM CST SUN NOV 17 2013
Immediate term concern is svr storms affecting terminals for next
2-3 hours. Otherwise strong/gusty south-southwest winds prevail
with MVFR cigs. IFR conditions possible as storms hit. Fropa to
occur shortly thereafter, and by mid evening, winds shifting to nw
behond the front may include another hour or two of high gusts,
then subside thereafter as skies clear. Return to VFR conditions
overnight-tmrw with more tranquil post frontal airmass settling in.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY until 5 PM CST this afternoon FOR ILZ075>078-
080>094.
MO...WIND ADVISORY until 5 PM CST this afternoon FOR MOZ076-086-087-
100-107>112-114.
IN...WIND ADVISORY until 5 PM CST this afternoon FOR INZ081-082-
085>088.
KY...WIND ADVISORY until 5 PM CST this afternoon FOR KYZ001>022.
&&Hazardous weather outlook, Nov 17, 2:00 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CST SUN NOV 17 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 200 PM CST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCH NUMBER 563 IS IN EFFECT THROUGH 7 PM FOR THE ENTIRE QUAD STATE. REFER TO THE WATCH FOR MORE DETAILS. A MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS WITH AN ELEVATED RISK OF TORNADOES CONTINUES FOR MUCH OF THE QUAD STATE. DISCRETE SUPERCELL THUNDERSTORMS WILL CONTINUE FORMING AHEAD OF A COLD FRONT ACROSS PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI...AND WILL CONTINUE MOVING RAPIDLY EASTWARD INTO AND ACROSS SOUTHWEST INDIANA AND WESTERN KENTUCKY THROUGH EARLY THIS EVENING. ANY STORMS THAT FORM OR MOVE IN WILL POSE A RISK OF DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THIS IS A RARE ENVIRONMENT SUPPORTIVE OF A HIGH END SEVERE WEATHER EVENT. LARGE...LONG LIVED AND LONG TRACK TORNADOES ARE A DISTINCT POSSIBILITY THIS AFTERNOON AND EARLY EVENING! DANGEROUS LIGHTNING AND BRIEF TORRENTIAL RAINFALL CAPABLE OF PRODUCED STREET OR LOW LAND FLOODING WILL ALSO ACCOMPANY THE PASSAGE OF STORMS. IN ADDITION...A HIGH WIND WARNING IS IN EFFECT THROUGH 5 PM FOR A SMALL PART OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS WHERE THE FRONT IS ALREADY MAKING PASSAGE. STRONG WIND GUSTS TO 58 MPH ARE POSSIBLE THERE. ELSEWHERE AVERAGE WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 ARE COMMONPLACE...AND A WIND ADVISORY REMAINS IN EFFECT THROUGH 5 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE APPRECIATED.
In the hours before
Local storm report, Nov 17, 1:54 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
154 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM FUNNEL CLOUD KEVIL 37.08N 88.89W
11/17/2013 BALLARD KY TRAINED SPOTTER
REPORTED ALONG HIGHWAY 60 NEAR TURNER LANDING ROAD.
&&
SMITTYLocal storm report, Nov 17, 1:57 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
157 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TORNADO 2 W PATTON 38.48N 87.79W
11/17/2013 WABASH IL EMERGENCY MNGR
&&
SMITTYLocal storm report, Nov 17, 2:01 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TORNADO MOUNT CARMEL 38.42N 87.77W
11/17/2013 WABASH IL EMERGENCY MNGR
NUMEROUS REPORTS RELAYED THROUGH THE EM OF TORNADO AND
FUNNEL CLOUDS. TORNADOES HAVING BRIEF TOUCHDOWNS. SOME
DAMAGE REPORTED.
&&
SMITTYLocal storm report, Nov 17, 2:02 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
202 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TORNADO BONE GAP 38.44N 88.00W
11/17/2013 EDWARDS IL STORM CHASER
...CONFIRMED BY EMA...ONE HOUSE DESTROYED AND NUMEROUS
POWER LINES DOWN.
&&
SMITTYLocal storm report, Nov 17, 2:05 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
205 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TORNADO ORAN 37.08N 89.65W
11/17/2013 SCOTT MO TRAINED SPOTTER
MOBILE HOME DESTROYED. SHERIFF OFFICE WITHOUT
POWER/COMMUNICATIONS.
&&
SMITTYSpecial weather statement, Nov 17, 2:06 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 206 PM CST SUN NOV 17 2013 ILZ087-090-091-094-INZ081-082-085>088-KYZ001>011-013>016-018>020- MOZ112-114-172115- GALLATIN-POPE-HARDIN-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK- SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-CALDWELL-UNION KY- WEBSTER-HOPKINS-HENDERSON-DAVIESS-MCLEAN-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...SHAWNEETOWN...GOLCONDA... ELIZABETHTOWN...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HENDERSON...OWENSBORO...CALHOUN... CHARLESTON...NEW MADRID 206 PM CST SUN NOV 17 2013 ...SEVERE STORMS LIKELY DURING THE MID AFTERNOON HOURS... PEOPLE IN THESE AREAS NEED TO BE READY FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON. SOME OF THESE STORMS HAVE PRODUCED TORNADOES. AT 200 PM CST...A LINE OF SCATTERED THUNDERSTORMS...MANY SEVERE...EXTENDED FROM NEAR MOUNT CARMEL...TO JUST SOUTH OF HARRISBURG...TO LA CENTER KENTUCKY...TO NEAR SIKESTON MISSOURI. T THESE STORMS WERE MOVING EAST AT ABOUT 60 MPH. BY 3PM THE MAIN LINE IS EXPECTED TO BE FROM NEAR WINSLOW INDIANA....TO DIXON KENTUCKY....TO CALVERT CITY KENTUCKY...TO CLINTON KENTUCKY. THESE STORMS ARE MOVING EXTREMELY FAST. THIS REDUCES YOUR TIME TO REACT. PLEASE HAVE YOUR PLAN OF ACTION READY. PS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 11:57 AM CST | Tornado Warning | PAH | Perry | 33 min |
| Nov 17, 12:12 PM CST | Tornado Warning | PAH | Perry | 33 min |
| Nov 17, 12:22 PM CST | Tornado Warning | PAH | Jefferson | 38 min |
| Nov 17, 12:27 PM CST | Tornado Warning | PAH | Jackson | 33 min |
| Nov 17, 12:51 PM CST | Tornado Warning | PAH | Williamson | 39 min |
| Nov 17, 12:58 PM CST | Tornado Warning | PAH | Wayne | 47 min |
| Nov 17, 1:05 PM CST | Tornado Warning | PAH | Hamilton, Jefferson, Wayne | 25 min |
| Nov 17, 1:11 PM CST | Tornado Warning | PAH | Alexander | 34 min |
| Nov 17, 1:23 PM CST | Severe Thunderstorm Warning | PAH | Hamilton, Saline | 37 min |
| Nov 17, 1:30 PM CST | Tornado Warning | PAH | Alexander, Pulaski | 30 min |
| Nov 17, 1:32 PM CST | Tornado Warning | PAH | Edwards, Wabash | 28 min |
| Nov 17, 1:45 PM CST | Tornado Warning | PAH | Gallatin, Saline, White | 30 min |
| Nov 17, 1:52 PM CST | Tornado Warning | PAH | Massac, Pulaski | 23 min |
| Nov 17, 1:53 PM CST | High Wind Warning | PAH | Franklin, Jackson, Jefferson, Perry | 107 min |
| Nov 17, 1:55 PM CST | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 50 min |
| Nov 17, 2:09 PM CST | Tornado Warning | PAH | Massac, Pope | 36 min |
| Nov 17, 2:23 PM CST | Tornado Warning | PAH | Gallatin | 37 min |
| Nov 17, 2:38 PM CST | Severe Thunderstorm Warning | PAH | Massac, Pope | 37 min |
Nearby
Tornado Warnings in Illinois, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.